Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS El Paso, TX

June 26, 2014Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 26, 2014, 8:39 PM MDT for Hudspeth County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2014, 8:39 PM MDT (02:39 UTC)
Expired
Jun 26, 2014, 9:24 PM MDT
In force
45 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 157 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
3693 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS54 KEPZ 270239
SVREPZ
TXC229-270345-
/O.NEW.KEPZ.SV.W.0039.140627T0239Z-140627T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
839 PM MDT THU JUN 26 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 945 PM MDT

* AT 838 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SIERRA BLANCA...MOVING EAST
  AT 20 MPH. SMALL HAIL MAY ALSO ACCOMPANY THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SIERRA BLANCA...
  ALLAMOORE...
  PORTIONS OF INTERSTATE 10 BETWEEN SIERRA BLANCA AND ALLAMOORE.

THIS STORM MAY PRODUCE SUDDEN STRONG MICROBURST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG OUTFLOW WINDS AND BLOWING DUST MAY OCCUR WELL AHEAD OF ANY 
RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE 
SEEKING SAFE SHELTER.

&&

LAT...LON 3110 10548 3142 10537 3157 10491 3095 10490
TIME...MOT...LOC 0238Z 273DEG 16KT 3118 10531

$$

HARDIMAN
2 follow-up statements
744 
WWUS54 KEPZ 270303
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
903 PM MDT THU JUN 26 2014

TXC229-270345-
/O.CON.KEPZ.SV.W.0039.000000T0000Z-140627T0345Z/
HUDSPETH TX-
903 PM MDT THU JUN 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HUDSPETH COUNTY UNTIL 945 PM MDT/1045 PM CDT/...

AT 859 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 12 MILES EAST OF SIERRA BLANCA... 
MOVING EAST AT 20 MPH. SMALL HAIL MAY ALSO ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ALLAMOORE...
  PORTIONS OF INTERSTATE 10 EAST OF SIERRA BLANCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

&&

LAT...LON 3108 10539 3118 10530 3136 10526 3147 10491
      3095 10490
TIME...MOT...LOC 0302Z 266DEG 17KT 3124 10515

$$

HARDIMAN
139 
WWUS54 KEPZ 270324
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
924 PM MDT THU JUN 26 2014

TXC229-270335-
/O.CAN.KEPZ.SV.W.0039.000000T0000Z-140627T0345Z/
HUDSPETH TX-
924 PM MDT THU JUN 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUDSPETH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.

LAT...LON 3108 10539 3118 10530 3136 10526 3147 10491
      3095 10490
TIME...MOT...LOC 0325Z 266DEG 17KT 3125 10502

$$

HARDIMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:33 PM MDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 26, 2:33 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 PM MDT THU JUN 26 2014

.SYNOPSIS...
STILL A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING EAST OF EL
PASO...BUT THEN THE BORDERLAND WILL REVERT BACK TO A DRY HOT PATTERN
OVER THE NEXT WEEK. WINDS WILL INCREASE FRIDAY AHEAD OF A WEAK COOL
FRONT. NOT MUCH COOLING WITH THE FRONT BUT HIGH TEMPERATURES BOTH
FRIDAY AND SATURDAY WILL ONLY BE ABOUT 3 TO 5 DEGREES ABOVE NORMAL.
FOR SUNDAY AND BEYOND HIGH PRESSURE ALOFT BUILDS IN OVER THE AREA
AND A GOOD WARMUP. HIGHS SUNDAY INTO TUESDAY WILL BE ABOUT 7 TO 10
DEGREES ABOVE NORMAL. INCREASING MOISTURE TUESDAY COULD LEAD TO SOME
THUNDERSTORMS MIDWEEK.

&&

.DISCUSSION...
TEMPORARY MOISTURE INTRUSION INTO THE EASTERN CWA THIS MORNING HAS
SLOWLY MIXED OUT THIS AFTERNOON. DEWPOINTS WERE IN THE LOWER 50S IN
THIS REGION BUT ARE NOW IN THE LOWER 40S AT BEST...DUE TO
COMBINATION OF MIXING OUT AND WEAK DRY ADVECTION FROM THE WEST.
AIRMASS REMAINS UNSTABLE TODAY BUT DEWPOINTS ARE LOWER THAN
YESTERDAY AND PW'S HAVE FALLEN TO .5 - .7 INCHES. ALSO NO VISIBLE
KICKERS ALOFT LIKE YESTERDAY...ALTHOUGH WV IMAGERY SHOWS A POSSIBLE
WEAK TROUGH MOVING FROM EASTERN ARIZONA INTO NEW MEXICO. STILL
EXPECT ISOLATED THUNDERSTORMS THIS EVENING OVER EASTERN OTERO AND
HUDSPETH COUNTIES AND ALSO OVER SOUTHERN HIDALGO COUNTY. MAIN THREAT
FROM THESE STORMS COULD BE STRONG OUTFLOW/DOWNBURST WINDS OF 45-55
MPH.

FRIDAY/SATURDAY...RELATIVELY STRONG UPPER TROUGH (FOR THIS TIME OF
THE YEAR) NOW ORGANIZING OVER THE WEST COAST WILL SWEEP ACROSS NEW
MEXICO FRIDAY...WITH ATTENDANT WEAK SURFACE FRONT. AIRMASS IS DRY
AND MORE STABLE THAN TODAY SO NO CHANCE OF RAIN...BUT SYSTEM WILL BE
A WIND MAKER WITH WINDS INTO THE GUSTY CATEGORY FRIDAY. SHOULD BE
ENOUGH FOR RED FLAG CONDITIONS...SEE FIRE WX DISCUSSION.
TEMPERATURES ABOUT 3-5 DEGREES ABOVE NORMAL FRIDAY. WEAK COOL FRONT
PUSHES THROUGH FRIDAY NIGHT TO ALLOW WINDS TO WEAKEN. NOT MUCH OF
ANY COOLING WITH THE FRONT OTHER THAN KEEPING SATURDAY'S TEMPS ABOUT
THE SAME AS FRIDAY.

SUNDAY/MONDAY...UPPER HIGH BUILDS IN BEHIND EXITING TROUGH/FRONT ON
SUNDAY WITH HIGH CENTERED OVER SOUTHERN PORTION OF ARIZONA AND NEW
MEXICO BY MONDAY. PLENTY OF SUNSHINE AND THE HEAT SHOULD BEGIN
BUILDING...WITH HIGHS BY MONDAY AROUND 7-10 DEGREES ABOVE NORMAL.

TUESDAY/WEDNESDAY...UPPER HIGH CENTERS NEAR THE FOUR CORNERS WHICH
DEVELOPS A WEAK NORTH/NORTHEAST FLOW. THIS WILL ALLOW BACK DOOR
FRONT AND EAST/SOUTHEAST LOW LEVEL FLOW TO DEVELOP. LOW LEVEL FLOW
ACTUALLY BEGINS MONDAY NIGHT WITH SOME MOISTENING UP OF THE EASTERN
CWA...BUT PICKS UP MORE SIGNIFICANTLY ON TUESDAY. REINSERTED POPS
BACK IN FOR BOTH DAYS...MAINLY OVER THE MOUNTAINS AND EL PASO EAST
OVER THE LOWLANDS. HUMIDITY AND CLOUDS ON THE INCREASE SHOULD
CURTAIL TEMPERATURES SOMEWHAT BY WEDNESDAY...THOUGH LIKELY NOT
FEELING ANY BETTER FOR PEOPLE.

&&

.AVIATION...VALID 27/0000Z - 28/0000Z
VFR CONDS THRU PD. FEW-SCT100-120 WITH ISOLD 3-5SM -TSRA VRB20G45KTS
IN EASTERN HUDSPETH COUNTY AND THE BOOTHEEL TIL 06Z. WEST WINDS AT
10-20KTS THIS EVENING WILL DIMINISH TO 5-10KTS AFTER MIDNIGHT...THEN
PICK UP TO 15-25KTS FRIDAY MIDDAY AND AFTERNOON.

&&

.FIRE WEATHER...
WEST WINDS AT THE SURFACE AND ALOFT WILL PUSH LINGERING MOISTURE
IN THE RIO GRANDE VALLEY AND FAR WEST TEXAS EASTWARD AND OUT OF OUR
AREA. HOWEVER...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN EASTERN
HUDSPETH COUNTY AND ACROSS THE SOUTHERN TIP OF THE BOOTHEEL THIS
EVENING. AN UPPER LEVEL TROUGH MOVING ACROSS THE ROCKIES TOMORROW
WILL BRING STRONGER WEST WINDS ALOFT AND CAUSE A LEE SIDE TROUGH
OVER EASTERN NEW MEXICO. THIS PATTERN WILL GENERATE 20-FOOT WINDS OF
20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. THE STRONG WINDS...COMBINED
WITH LOW HUMIDITY AND HIGH NFDRS FIRE DANGER RATINGS...WILL LIKELY
CAUSE CRITICAL FIRE WEATHER CONDITIONS FRIDAY. TEMPERATURES A FEW
DEGREES ABOVE NORMAL FRIDAY AND SATURDAY...THEN WELL ABOVE NORMAL
SUNDAY THROUGH TUESDAY. MODELS ARE BEGINNING TO SHOW A MONSOON
PATTERN SETTING UP FOR THE SECOND HALF OF NEXT WEEK WITH WINDS AT
THE SURFACE AND ALOFT SHIFTING TO THE SOUTHEAST...BRINGING
INCREASING MOISTURE FROM THE GULF OF MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 80 101  78 100  77 /   0   0   0   0   0
SIERRA BLANCA           72  95  70  94  70 /  10   0   0   0   0
LAS CRUCES              72  99  70  98  69 /   0   0   0   0   0
ALAMOGORDO              72 100  70  98  68 /  10   0   0   0   0
CLOUDCROFT              54  76  51  75  49 /  10   0   0   0   0
TRUTH OR CONSEQUENCES   72  99  70  97  68 /   0   0   0   0   0
SILVER CITY             62  89  61  89  59 /   0   0   0   0   0
DEMING                  68  99  66  98  66 /   0   0   0   0   0
LORDSBURG               67  98  65  97  67 /   0   0   0   0   0
WEST EL PASO METRO      79 102  77 101  75 /   0   0   0   0   0
DELL CITY               68 100  66  99  66 /  10   0   0   0   0
FORT HANCOCK            74 102  72 101  71 /  10   0   0   0   0
LOMA LINDA              68  93  67  92  65 /  10   0   0   0   0
FABENS                  77 102  75 101  73 /   0   0   0   0   0
SANTA TERESA            74 100  72  99  71 /   0   0   0   0   0
WHITE SANDS HQ          76  99  74  98  73 /   0   0   0   0   0
JORNADA RANGE           67  98  65  97  65 /   0   0   0   0   0
HATCH                   68  99  66  99  65 /   0   0   0   0   0
COLUMBUS                73  96  71  95  71 /   0   0   0   0   0
OROGRANDE               73 101  71 100  67 /  10   0   0   0   0
MAYHILL                 58  89  55  89  57 /  10   0   0   0   0
MESCALERO               57  89  54  89  54 /  10   0   0   0   0
TIMBERON                59  89  56  88  53 /  10   0   0   0   0
WINSTON                 64  87  60  86  58 /   0   0   0   0   0
HILLSBORO               65  95  64  94  65 /   0   0   0   0   0
SPACEPORT               67  99  65  97  66 /   0   0   0   0   0
LAKE ROBERTS            57  85  56  85  55 /   0   0   0   0   0
HURLEY                  59  90  59  90  58 /   0   0   0   0   0
CLIFF                   56  91  53  91  54 /   0   0   0   0   0
MULE CREEK              50  89  49  89  50 /   0   0   0   0   0
FAYWOOD                 64  89  63  89  62 /   0   0   0   0   0
ANIMAS                  72  97  70  96  68 /   0   0   0   0   0
HACHITA                 65  97  63  97  64 /   0   0   0   0   0
ANTELOPE WELLS          72  98  70  98  67 /   0   0   0   0   0
CLOVERDALE              65  92  64  92  57 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 10 PM MDT FRIDAY FOR NMZ110>113.

TX...RED FLAG WARNING FROM 11 AM TO 10 PM MDT FRIDAY FOR TXZ055-056.

&&

HEFNER/PARK
Hazardous weather outlook, Jun 26, 11:33 AM MDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1133 AM MDT THU JUN 26 2014

NMZ401>417-TXZ418>424-271715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1133 AM MDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING...MAINLY ACROSS THE SACRAMENTO MOUNTAINS...HUDSPETH AND
HIDALGO COUNTIES. THE MAIN THREATS FROM THUNDERSTORMS THAT DEVELOP
WILL BE STRONG DOWNBURST WIND GUSTS OF 45 TO 55 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT WILL BE THE MAIN IMPACT THROUGH THE PERIOD. HIGH TEMPERATURES
WILL RUN ABOUT 5 TO 8 DEGREES ABOVE NORMAL WITH LOWLAND HIGHS
RANGING FROM 100 TO 106 FRIDAY THROUGH TUESDAY. SLIGHT CHANCE OF
THUNDERSTORMS RETURN TO THE AREA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. BUT ANY REPORTS FROM
ISOLATED THUNDERSTORMS ARE ALWAYS APPRECIATED.

HEFNER

In the hours before

Special weather statement, Jun 26, 7:40 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
740 PM MDT THU JUN 26 2014

TXZ420-422>424-270300-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-RIO GRANDE VALLEY OF
EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY TX-SOUTHERN HUDSPETH HIGHLANDS TX-
740 PM MDT THU JUN 26 2014

...ISOLATED THUNDERSTORMS WITH LOCALIZED WIND GUSTS OVER 50 MPH
THREATENING SOUTHERN HUDSPETH COUNTY THROUGH 900 PM MDT...

AT 737 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF THUNDERSTORMS JUST SOUTH OF FORT HANCOCK...NEAR
ESPERANZA AND FORT QUITMAN. THE STORMS WERE MOVING EAST AT 15 MPH.

WITH A DRY AIRMASS IN PLACE...DRY MICROBURSTS WITH WIND GUSTS TO 55
MPH MAY AFFECT HIGHLY LOCALIZED AREAS. BLOWING DUST IS ALSO LIKELY
WHERE STRONG WINDS DEVELOP.

THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS SOUTHERN HUDSPETH
COUNTY THROUGH 830 PM...AND MAY AFFECT PORTIONS OF I-10 BETWEEN FORT
HANCOCK AND VAN HORN.

OTHER LOCATIONS WHICH MAY BE IMPACTED INCLUDE...
  SIERRA BLANCA...
  FORT HANCOCK...
  INDIAN HOT SPRINGS...
  FRENCHMAN CANYON...
  BOSQUE BONITA...
  ALLAMOORE...
  FORT QUITMAN...
  ESPERANZA...
  ACALA...
  MCNARY...
  LITTLE BOX...
  QUITMAN CANYON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:52 PM MDTSevere Thunderstorm WarningEPZHudspeth53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.